Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 31, 2021Holt County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 31, 2021, 2:32 AM CDT for Holt County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2021, 2:32 AM CDT (07:32 UTC)
Expired
Aug 31, 2021, 3:15 AM CDT
In force
43 min
Issued by
NWS North Platte, NE
Hail
0.50 in
Wind
55

County Holt County, NE

The radar

The North Platte radar (KLNX), 175 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1819 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
2084 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
18.9

Open this sounding in Storm Lab

The text

As transmitted.

065 
WWUS83 KLBF 310732
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
232 AM CDT Tue Aug 31 2021
 
NEZ007-009-010-310815-
Holt NE-Rock NE-Boyd NE-
232 AM CDT Tue Aug 31 2021

...Strong thunderstorms will impact portions of northeastern Rock,
central Holt and southeastern Boyd Counties through 315 AM CDT...

At 231 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Lynch to 7 miles north of
Atkinson. Movement was east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
O'Neill, Atkinson, Stuart, Lynch, Page, Inman, Bristow, Emmet, 
Monowi, Scottville, Redbird State Wildlife Management Area, 
Opportunity, Spencer Dam, Midway, Dorsey and Anncar.

This includes the following highways...
 Highway 20 between mile markers 278 and 324.
 Highway 281 between mile markers 169 and 213.
 Highway 12 between mile markers 127 and 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.

&&

LAT...LON 4219 9883 4267 9925 4294 9845 4293 9841
      4288 9831 4236 9830
TIME...MOT...LOC 0731Z 291DEG 38KT 4285 9828 4264 9896 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

$$

Snively

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 31, 12:20 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 31, 12:20 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1220 AM CDT Tue Aug 31 2021

.UPDATE...
Issued at 850 PM CDT Mon Aug 30 2021

A forecast update is in place for the rest of tonight using the
HRRR. This forecast delays the onset of thunderstorms across ncntl
Nebraska for a few hours. Isolated storms are in place across a
small part of swrn Nebraska.

4 separate UA disturbances are underway across the cntl/nrn
Plains this evening-one across swrn Nebraska, another across swrn
SD, a third across nrn SD and a forth across ern SD. The forecast
assumes the storm activity across nrn SD will drop southeast
through ncntl Nebraska later tonight for likely thunderstorm
chances in that area. Conditions will remain favorable for severe
weather overnight. Strong winds aloft, robust moisture, a low
level jet and a UA disturbance moving through srn SD are the basis
for the basis for the severe weather forecast.

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 259 PM CDT Mon Aug 30 2021

Satellite shows a good amount of sunshine across Nebraska this
afternoon, but bubbly low clouds are simmering beneath a weakening cap.
Still expect convective initiation to occur along the diffuse warm
front extending northwest to southeast through central Nebraska, and
also along a dry line approaching from the west. Believe both
boundaries are viable triggers for severe weather threats and
will take the best of what deterministic meso guidance has to
offer from their various solutions as they struggle to resolve the
situation.

Expect the cap to erode late this afternoon/early this evening with
convection along both boundaries. Isolated supercells may develop along
the dryline approaching from the west with a threat for damaging
winds and large hail. As the evening wears on and the low level
jet amplifies, expect the warm front will begin to light up with
convection developing into am MCS with a treat primarily for
damaging winds, large hail, and locally heavy rainfall. Confidence
on specifics is not high but convective parameter space with
ample instability, favorable shear profiles with decently curved
hodographs, elevated precipitable water values, and boundaries
available for convective initiation warrant concern. All guidance
members suggest the severe threat will be just to our east after
Midnight with quiet conditions expected for Tuesday.

.LONG TERM...(Wednesday through Monday)
Issued at 259 PM CDT Mon Aug 30 2021

Mid-week upper level high pressure builds across the Southern Plains
with a deep trough developing across western Canada into the
northern Rockies. The ECMWF continues to indicate that a plume of
tropical moisture (the remnants of Hurricane Nora) will lift
northward into the desert southwest from Baja on the western side of
the upper high Wednesday night into Thursday. That moisture lifts
northeast into the Central and Northern Plains Thursday night
through Saturday which could set the stage for some spotty heavy
rainfall. It will turn cooler by the end of the week into Labor Day
weekend with the increased cloud cover and potential
precipitation.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1220 AM CDT Tue Aug 31 2021

The main aviation weather concerns occur through mid-morning with
thunderstorms spreading southeast across north central Nebraska,
which may be followed by low stratus clouds. Most impacts will be
felt from KVTN to KODX and east. Farther south, low level wind
shear conditions are present (including KLBF). Skies clear out
later today in the north, while southeast surface winds also
become gusty.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...CDC
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Snively
Hazardous weather outlook, Aug 30, 3:54 PM CDT, 10 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
354 PM CDT Mon Aug 30 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-312100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
354 PM CDT Mon Aug 30 2021 /254 PM MDT Mon Aug 30 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Strong to severe thunderstorms will develop by early evening in
western Nebraska and along a warm front through central Nebraska.
Storms will become more widespread as they move southeast into
the early overnight hours. The primary threats are very large
hail, damaging winds, and localized flooding, while a tornado also
cannot be ruled out.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Additional thunderstorms are possible nearly every day from
Wednesday through Sunday. A few storms may be strong across far
northern Nebraska Wednesday evening. Stay tuned to later
forecasts
regarding severe potential later this week.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather or
flooding to the NWS. Rainfall reports are also appreciated.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Aug 30, 11:21 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1121 PM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             CROOKSTON               42.93N 100.75W
08/30/2021  E1.00 INCH       CHERRY             NE   PUBLIC

            DELAYED REPORT. TIME ESTIMATED BY RADAR.

&&

BROWN
Special weather statement, Aug 30, 11:24 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
1124 PM CDT Mon Aug 30 2021

NEZ010-310515-
Holt NE-
1124 PM CDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of central Holt County
through 1215 AM CDT...

At 1124 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stuart, or 22 miles northwest of O'Neill, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
O'neill, O'Neill, Atkinson, Emmet and Midway.

This includes the following highways...
 Highway 20 between mile markers 281 and 310.
 Highway 281 between mile markers 177 and 202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.

&&

LAT...LON 4258 9913 4266 9912 4273 9860 4234 9861
TIME...MOT...LOC 0424Z 271DEG 18KT 4260 9904

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CDC
Special weather statement, Aug 31, 1:20 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service North Platte NE
120 AM CDT Tue Aug 31 2021

NEZ005-008-310700-
Brown NE-Eastern Cherry NE-
120 AM CDT Tue Aug 31 2021

...A strong thunderstorm will impact portions of east central Cherry
and central Brown Counties through 200 AM CDT...

At 120 AM CDT, Doppler radar was tracking a strong thunderstorm near
Johnstown, or 13 miles west of Ainsworth, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ainsworth, Johnstown, Hofeld Lake, Antelope Peak and Keller Park
State Recreation Area.

This includes Highway 20 between mile markers 226 and 247.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.

&&

LAT...LON 4245 10026 4259 10025 4269 9977 4236 9976
TIME...MOT...LOC 0620Z 262DEG 18KT 4254 10013

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

NMJ
Special weather statement, Aug 31, 1:37 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
137 AM CDT Tue Aug 31 2021

NEZ006-007-009-010-310730-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
137 AM CDT Tue Aug 31 2021

...Strong thunderstorms will impact portions of northeastern Rock,
northern Holt, northeastern Keya Paha and Boyd Counties through 230
AM CDT...

At 136 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burke to near Pickstown. Movement was
southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Spencer, Butte, Lynch, Naper, Gross, Bristow, Dustin, Anoka, Monowi,
Scottville, Redbird State Wildlife Management Area, Hull Lake State
Wildlife Management Area, Mariaville, Mills, Brocksburg, Spencer Dam,
Midway, Dorsey, Parshall Bridge State Wildlife Management Area and
Anncar.

This includes the following highways...
 Highway 281 between mile markers 196 and 223.
 Highway 12 between mile markers 76 and 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.

&&

LAT...LON 4293 9844 4293 9841 4288 9831 4278 9830
      4263 9831 4264 9934 4300 9945 4300 9850
TIME...MOT...LOC 0636Z 329DEG 28KT 4312 9936 4311 9860

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, Aug 31, 1:59 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service North Platte NE
159 AM CDT Tue Aug 31 2021

NEZ005-006-008-310745-
Brown NE-Eastern Cherry NE-Keya Paha NE-
159 AM CDT Tue Aug 31 2021

...Strong thunderstorms will impact portions of northeastern Cherry,
northwestern Brown and western Keya Paha Counties through 245 AM
CDT...

At 158 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hidden Timber to 7 miles south of
Lakeview. Movement was southeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Valentine, Norden, Crookston, Wood Lake, Smith Falls State Park,
Schlagel Creek State Wildlife Management Area, Highway 97 crossing
the Niobrara River, North River Trail and Sparks.

This includes the following highways...
 Highway 183 between mile markers 224 and 225.
 Highway 20 between mile markers 185 and 223.
 Highway 97 between mile markers 134 and 141.
 Highway 83 between mile markers 194 and 222.
 Highway 12 between mile markers 1 and 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.

&&

LAT...LON 4246 10042 4300 10082 4300 9972
TIME...MOT...LOC 0658Z 329DEG 42KT 4320 10046 4301 10073

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Snively
Special weather statement, Aug 31, 2:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
232 AM CDT Tue Aug 31 2021

NEZ007-009-010-310815-
Holt NE-Rock NE-Boyd NE-
232 AM CDT Tue Aug 31 2021

...Strong thunderstorms will impact portions of northeastern Rock,
central Holt and southeastern Boyd Counties through 315 AM CDT...

At 231 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Lynch to 7 miles north of
Atkinson. Movement was east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
O'Neill, Atkinson, Stuart, Lynch, Page, Inman, Bristow, Emmet,
Monowi, Scottville, Redbird State Wildlife Management Area,
Opportunity, Spencer Dam, Midway, Dorsey and Anncar.

This includes the following highways...
 Highway 20 between mile markers 278 and 324.
 Highway 281 between mile markers 169 and 213.
 Highway 12 between mile markers 127 and 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.

&&

LAT...LON 4219 9883 4267 9925 4294 9845 4293 9841
      4288 9831 4236 9830
TIME...MOT...LOC 0731Z 291DEG 38KT 4285 9828 4264 9896

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:57 PM CDTSpecial Weather StatementLBFFrontier48 min
Aug 30, 9:47 PM CDTSevere Thunderstorm WarningLBFCherry43 min
Aug 30, 10:29 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCherry46 min
Aug 30, 10:33 PM CDTSpecial Weather StatementLBFKeya Paha42 min
Aug 30, 10:55 PM CDTAreal Flood AdvisoryLBFCherry54 min
Aug 30, 11:11 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCherry49 min
Aug 30, 11:24 PM CDTSpecial Weather StatementLBFHolt51 min
Aug 30, 11:55 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry50 min
Aug 31, 12:42 AM CDTSevere Thunderstorm Warning Considerable damage threatLBFBrown, Cherry48 min
Aug 31, 1:20 AM CDTSpecial Weather StatementLBFBrown40 min
Aug 31, 1:37 AM CDTSpecial Weather StatementLBFBoyd53 min
Aug 31, 1:59 AM CDTSpecial Weather StatementLBFKeya Paha46 min
Aug 31, 2:43 AM CDTSpecial Weather StatementLBFBrown, Keya Paha47 min
Aug 31, 3:15 AM CDTSpecial Weather StatementLBFHolt45 min
Aug 31, 3:28 AM CDTSpecial Weather StatementLBFBoyd, Holt, Rock62 min
Aug 31, 3:50 AM CDTSpecial Weather StatementLBFGarfield40 min
Aug 31, 4:20 AM CDTSpecial Weather StatementLBFGarfield, Wheeler40 min
Aug 31, 4:58 AM CDTSpecial Weather StatementLBFWheeler17 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.